Tuesday, February 26, 2008

My Eyes, My Eyes

Disclaimer:
This is all written under the influence of Vicodyn. Crappy grammar and convoluted sentence structures may be worse than normal. Oh and post may be incoherent plus my vision’s a bit blurry so spelling may be iffy.

Surgery went really well according to the surgeon. He didn’t encounter anything he wasn’t expecting and he’s optimistic that I’ll have a good outcome if I follow my rehab carefully. But then again what’s he going to say, ‘oops, I blew it, you are so screwed’?

I woke up expecting to be in the same drug induced euphoria that I experienced after knee surgery. I was sky as kite and so happy well into the evening. This time I woke up groggy and my eyes hurt. At first it felt like maybe they were just dry but blinking only made things worse. Then I realized it felt more like a pressure on the top of my eyes. It hurt to blink so every time I tried I had to keep them closed for a bit before opening them. I mentioned this to 2 nurses, the anesthesiologist, and the surgeon and they all said, ‘Nope, never heard that one before but don’t worry about it’. Great, I’ve got some freaky side effect that no one’s ever heard of before and they’re all dismissing it like it’s nothing. I gave Jonny strict instructions to call House if my eyeballs started bleeding.

When we got home Jonny had to close all the blinds because the light hurt my eyes even worse. Couldn’t even really watch t.v. so I spent most of the day and night drifting in and out of weird Vicodyn dreams. I’ve never been able to tolerate any of the heavy narcotic type drugs before but the doctor prescribed an anti-nausea drug this time and it’s been working great. I’m not nauseous at all and not nearly as dizzy.

Thankfully I woke up this a.m. and my eyes were fine again. Probably just a poor reaction to the sedatives though last time I had no problem. They gave me a local anesthetic on my foot then heavy sedation to knock me out during the surgery so it’s not like I was under a general or anything. Who knows.

The feeling is starting to come back in my foot and it hurts in my arch of all places. I’m supposed to take more Vicodyn as the feeling comes back so I’ll probably spend the rest of the day melted in a gorped out pile on the couch. I upped my Netflix account to 4 videos at a time so I should have plenty of entertainment to fall asleep to once they come. I ordered a bunch of British comedy stuff-‘French & Saunders’, ‘Absolutely Fabulous’ and an ‘Eddie Izzard’ stand-up show. Now if only I could get Strummer to stop barking at every last living thing that walks past the living room window. On the other hand it's time for more Vicodyn, I won't hear a thing.

6 comments:

  1. Whoo-hoo! "Better living through chemistry" has never been so true :-)
    Heal quickly.

    ReplyDelete
  2. Roxanne1:47 PM

    Crate him if you have to. Sometimes it's the only way to get a little peace when you're not feeling well.

    Stay ahead of the pain. Don't wait for the pills to wear off and see *if* the pain comes back. It's there. Kill it before it gets too bad again.

    ReplyDelete
  3. Anonymous5:56 PM

    hope the recovery ends before the drugs do. Good luck.--Leann

    ReplyDelete
  4. Once in a while it can be fun to play couch potato and watch a lot of tv; what better excuse than a legitimate reason like this. Wishing you a restful recovery.

    ReplyDelete
  5. Ooh, Eddie Izzard! Good stuff! Too bad you'll fall asleep halfway through the 2nd routine. At least, that's what happened to me when using industrial-grade painkillers. At least you can pick up later when you drifted off.

    I'm thinkin' about the eyes thing that they accidentally operated on the wrong end of you. Maybe got the table turned around in the operating room and so they fixed your head instead of your feet. The pain in your arches is from where they attached the anaesthesia.

    It could happen.

    -ellen

    ReplyDelete
  6. I wrote 'wrong foot' on my left foot but didn't think to write 'wrong end' on my head. Hmmm.

    I'm not having much luck with watching tv at all, I fall asleep 5 minutes into whatever I put on. The Vicodyn is starting to make me nauseous despite the anti-nausea drug so I'll be cutting back today and just dealing with the pain. Maybe I'll make it through an entire DVD today.

    ReplyDelete